Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 53, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 31, 2008, 8:50 PM CDT for Piatt County, Illinois. It took effect at Jun 1, 2008, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 8:50 PM CDT (01:50 UTC)
- In effect from
- Jun 1, 2008, 7:00 AM CDT
- Expired
- Jun 1, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 010150
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CDT SAT MAY 31 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
.THE HEAVY RAIN WHICH OCCURRED OVER PARTS OF THE SANGAMON BASIN
LAST EVENING HAS PRODUCED SIGNIFICANT RISES IN RIVER LEVELS AT
MONTICELLO.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC147-011550-
/O.NEW.KILX.FL.W.0053.080601T1200Z-080602T0000Z/
/MNTI2.1.ER.080601T1200Z.080601T1200Z.080601T1800Z.NO/
850 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT MONTICELLO.
* FROM SUNDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 745 PM SATURDAY THE STAGE WAS 12.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
SANGAMON RIVER
MONTICELLO 13 12.8 SAT 8 PM 13.0 12.9 12.6
$$
SMITH1 follow-up statement
000
WGUS83 KILX 011428
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
928 AM CDT SUN JUN 01 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC147-020000-
/O.CON.KILX.FL.W.0053.000000T0000Z-080602T0000Z/
/MNTI2.1.ER.080601T1800Z.080601T1800Z.080601T1800Z.NO/
928 AM CDT SUN JUN 01 2008
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM SUNDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
MONTICELLO 13 13.0 SUN 8 AM 12.8 12.2 11.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 31, 8:40 PM CDT, 10 minutes earlier.
Area forecast discussion, May 31, 8:40 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT SAT MAY 31 2008 .DISCUSSION... ISSUED 824 PM CDT SAT MAY 31 2008 EARLIER UPDATE WENT OUT TO COVER THE THUNDERSTORMS ACROSS EXTREME SOUTHEAST ILLINOIS WHICH TRACKED A BIT FURTHER NORTH THAN ANTICIPATED. HAVE INCLUDED SLIGHT CHANCE/ISOLD WORDING IN THE FAR SOUTHEAST TO COVER THE CURRENT CLUSTER OF STORMS AFFECTING MAINLY CLAY...RICHLAND AND LAWRENCE COUNTIES. FUTHER NORTH...WEAK SHORTWAVE TROF EMBEDDED IN A BROAD CYCLONIC FLOW ACRS THE MIDWEST HAS PRODUCED WIDELY SCATTERED STORMS OVR ERN IA...NRN IL AND NOW INTO PARTS OF OUR NRN FCST AREA. 00Z ILX AND DVN INDICATING STEEP LOW AND MID LVL LAPSE RATES AHEAD OF THE SHORTWAVE TO OUR NORTH. THE COMBINATION OF DAYTIME HEATING AND RATHER COOL TEMPERATURES ALOFT WITH SHORTWAVE CONTRIBUTED TO THE DVLPMT OF THE ISOLD SHOWERS AND STORMS. THESE SHOULD GRDLY DIMINISH IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS. CURRENT ZONE FORECAST IN DECENT SHAPE SO NO EARLY EVENING UPDATE WILL BE REQUIRED. ONCE THE PRECIP EXITS THE NORTH AND FAR SOUTHEAST LATER THIS EVENING...WL NEED TO UPDATE TO ADJUST THE OVERNIGHT WORDING. SMITH && .AVIATION... ISSUED 627 PM CDT SAT MAY 31 2008 VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE PERIOD. WEAK SHORTWAVE ROATING SE ACRS THE LAKES COMBINED WITH DAYTIME HEATING HAS PRODUCED ISOLATED SHOWERS AND THUNDERSTORMS TO OUR NORTH. BASED ON THE COVERAGE AND LOSS OF DAYTIME HEATING IN THE NEXT HOUR...HAVE DECIDED TO KEEP ALL THE TAF SITES RAIN FREE THIS EVENING. SFC WNDS WL BECOME LIGHT WEST TO NORTHWEST AFTR SUNSET...AND THEN OUT OF THE WEST ON SUNDAY AT 10 KTS OR LESS. SMITH && .PREV DISCUSSION... ISSUED 300 PM CDT SAT MAY 31 2008 SHORT TERM...TONIGHT THROUGH TUESDAY... WEAK SURFACE PATTERN IN PLACE OVER THE MIDWEST AND THIS WILL CONTINUE INTO EARLY NEXT WEEK. WITH LITTLE IN THE WAY OF THERMAL OR MOISTURE ADVECTION...MAINLY DRY CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING WITH TEMPERATURES A LITTLE ABOVE NORMAL. FRONT THAT PASSED THROUGH THE REGION LAST NIGHT HAS STALLED TO OUR SOUTH AND LIES ACROSS THE SOUTHERN PORTIONS OF KANSAS...MISSOURI...AND KENTUCKY. FORCING ALONG THE FRONT WILL PRODUCE CLUSTERS OF CONVECTION TONIGHT AND SUNDAY...BUT THIS ACTIVITY SHOULD REMAIN TO THE SOUTH OF CENTRAL ILLINOIS CONSIDERING THE CURRENT ZONAL FLOW. BAND OF MID LEVEL MOISTURE STRETCHING ACROSS NORTHERN MISSOURI IS PRODUCING A FEW ECHOES ON RADAR...BUT LITTLE IF ANYTHING IS GETTING TO THE GROUND AND THIS WILL BE THE CASE TONIGHT AS WELL. TO OUR NORTHWEST...A SHORTWAVE IS CURRENTLY MOVING SOUTHEAST THROUGH NORTHERN MINNESOTA. VISIBLE SATELLITE IMAGERY SHOWS A BAND OF ENHANCED CUMULUS FROM SOUTHEAST MINNESOTA INTO NORTHERN ILLINOIS... WITH ISOLATED CONVECTION BEGINNING TO DEVELOP AHEAD OF THE SHORTWAVE. THE AIRMASS IS EXPECTED TO REMAIN TOO DRY TO SUPPORT ANY ORGANIZED CONVECTION THIS FAR SOUTH...AND MEAN WIND VECTORS IN THE 850-500MB LAYER SUGGEST THAT ANY STORMS THAT GET GOING IN NORTHWEST ILLINOIS WILL REMAIN TO OUR NORTH. WILL MENTION A SLIGHT CHANCE FOR A STORM THIS EVENING IN THE NORTH BEFORE MIDNIGHT...THEN DRY OVERNIGHT. BY MONDAY...CYCLOGENESIS IS FORECAST ACROSS THE WESTERN PLAINS... WITH THE OLD STATIONARY FRONT SHARPENING UP AND MOVING NORTH IN RESPONSE TO THE PRESSURE FALLS OUT WEST. RICH MOISTURE LURKING TO THE SOUTH OF THE FRONT WILL COME NORTHWARD...REACHING CENTRAL ILLINOIS AROUND MIDDAY MONDAY. CONVECTION SHOULD START TO INCREASE MONDAY AFTERNOON...WITH THE HIGHEST CHANCES MONDAY NIGHT THROUGH TUESDAY NIGHT AS THE WARM FRONT AGAIN TURNS STATIONARY ACROSS THE REGION. SOME SEVERE WILL BE POSSIBLE ON TUESDAY WITH THE FRONT IN THE VICINITY PRODUCING FAVORABLE SHEAR AND MOISTURE CONVERGENCE. LONG TERM...WEDNESDAY THROUGH SATURDAY... A SHIFT IN THE UPPER FLOW PATTERN IS EXPECTED BEGINNING MID WEEK... WITH THE BROAD UPPER RIDGE ACROSS THE SOUTHERN STATES TRANSITIONING INTO A WESTERN TROUGH/EASTERN RIDGE PATTERN. FOR THE MIDWEST...A QUASI-ZONAL MEAN FLOW WILL BECOME SOUTHWESTERLY. ALTHOUGH THERE IS SOME DIFFERENCES IN THE DETAILS...THE ECMWF AND GFS MODELS ARE IN GENERAL AGREEMENT WITH THIS SCENERIO. THIS SPELLS MAINLY WARMER AND MORE HUMID AIR OVER THE FORECAST AREA WITH PERIODIC CHANCES FOR THUNDERSTORMS. AFTER THE TUESDAY SYSTEM EXITS THE REGION...THE TRAILING COLD FRONT WILL PROBABLY TURN STATIONARY OVER THE AREA AS THE BUILDING EASTERN RIDGE RESULTS IN BLOCKING HIGH PRESSURE OVER THE SOUTHEASTERN STATES. WILL LINGER A SLIGHT CHANCE POP FOR WEDNESDAY WITH THIS IN MIND...THEN GO DRY AND WARMER AS THE FRONT MOVES NORTH INTO NORTHERN ILLINOIS OR SOUTHERN WISCONSIN WEDNESDAY NIGHT AND THURSDAY. MOISTURE AND INSTABILITY ARE EXPECTED TO INCREASE THURSDAY AS SOUTHERLY FLOW ALONG THE WESTERN PERIPHERY OF THE SOUTHEAST HIGH PULLS GULF AIR NORTHWARD. BY LATE THURSDAY...BOTH THE GFS AND ECMWF BRING A SIGNIFICANT SHORTWAVE OUT OF THE ROCKIES AND INTO THE CENTRAL/NORTHERN PLAINS. PRECIPITATION CHANCES WILL THEN INCREASE THURSDAY NIGHT AND FRIDAY AS THE ASSOCIATED SURFACE LOW MOVES FROM THE LEE OF THE ROCKIES INTO THE NORTHERN MISSISSIPPI VALLEY. THIS FRONT MAY ALSO BE BLOCKED FROM MOVING TOO FAR EAST OF ILLINOIS TOWARD NEXT WEEKEND...BUT MODEL CONTINUITY BEGINS TO BREAK DOWN BY THEN AND SO WILL KEEP POPS BELOW MENTIONABLE VALUES FOR SATURDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 3:17 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT SAT MAY 31 2008 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 317 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS LATER TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 74. THESE STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL...BUT ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...AS AN UPPER LEVEL DISTURBANCE FLOWS INTO ILLINOIS FROM IOWA. A BETTER CHANCE OF THUNDERSTORMS WILL COME MONDAY THROUGH TUESDAY... AS A WARM FRONT LIFTS NORTH ACROSS ILLINOIS. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER DURING THIS TIME...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HJS
In the hours before
Local storm report, May 31, 6:34 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 W XENIA 38.64N 88.66W
05/31/2008 M0.88 INCH CLAY IL EMERGENCY MNGR
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 28 min |
| Jun 1, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 22 min |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.